MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL PROWLER SELECT PLUS 170/15 CM; CATHETER, CONTINUOUS FLUSH

MEDOS INTERNATIONAL SARL PROWLER SELECT PLUS 170/15 CM; CATHETER, CONTINUOUS FLUSH
Model Number 606-S272X
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 05/25/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient date of birth, weight, race, and ethnicity were not provided.Section e.1: the name, phone and email address of the initial reporter are not available / reported.Based on complaint information, the device is not available to be returned for analysis.A review of manufacturing documentation associated with this lot (30561949) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.There was no device performance issue or device malfunction reported during the procedure.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Procedural hemorrhage is known potential complications associated with endovascular mechanical thrombectomy for acute ischemic stroke cases and is listed in the embotrap and the prowler select plus ifu as such.Clinical and procedural factors, including vessel characteristics, device selection, device interaction, and operator technique, may have contributed rather than the design or manufacture of the device.Because of the loss of normal autoregulation in the vessels supplying the infarcted tissues with the inability to retain blood inside of the arteries, the risk of hemorrhage will occur with return of normal blood flow.Given the hemorrhage occurred during the procedure and device usage, although exact timing of occurrence regarding device usage is not clear, the relationship of the embotrap and the prowler select plus to the bleeding cannot be ruled out.Although there was no reported device performance issue/malfunction, this event will be conservatively reported to the usfda reportable under 21 cfr 803 with a classification of ¿serious injury.¿ the file will be re-reviewed if additional information is received at a later date.This is one of 2 products involved with the reported complaint.The associated manufacturer report numbers are: 3011370111-2023-00074 and 3008114965-2023-00454.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The event was reported via the excellent study, the 60-year-old female patient with a history of congestive heart failure and hypertension presented with an unwitnessed, non-wake-up stroke on (b)(6) 2023.She was last seen well the day before, on (b)(6) 2023.The patient presented to the treating hospital on (b)(6) 2023.Intravenous tissue plasminogen activator (tpa) was not administered at the time of stroke presentation.The suspected original of the embolism documented in the case report form (crf) is of ¿undetermined etiologies.¿ the patient¿s baseline a nih stroke scale (nihss) score was 16 and a modified rankin scale (mrs) score of 0.On (b)(6) 2023, the patient underwent an endovascular mechanical thrombectomy.A 5mm x 22mm embotrap iii revascularization device (et307522 / 22l259av) was used with a 170cm x 15cm 2 markers prowler select plus microcatheter (606s272x / 30561949), a flowgate2¿ balloon guide catheter (stryker), and an axs catalyst® 6 distal access catheter (stryker).The pre-pass modified thrombolysis in cerebral infarction (mtici) score was 0.The first pass targeting an occlusion at the terminal bifurcation of the left internal carotid artery (ica) ¿ ¿carotid t¿ / m1 segment of the middle cerebral artery (mca) (4-minute incubation time) resulted in an mtici score of 2a with clot retrieval.A second pass targeting the left m1 segment using the same set up was made with a 4-minute incubation time resulted in an mtici score of 2b with clot retrieval; intra-arterial (ia) tpa was used during the second pass.A third pass (4-minute incubation time) using the same set up targeting the terminal bifurcation of the left ica-carotid t / m1 segment was made resulted in an mtici score of 1 with no clot retrieval.A fourth and final pass using the same set up with 4-minute incubation time was made targeting the left m1 segment resulted in an mtici score of 2c with clot retrieval.There were no reported intra-operative study device deficiencies.The 24-hour post-procedure nihss score was 11.It was reported that the patient experienced a periprocedural hemorrhage that the principal investigator (pi) deemed not serious but was of moderate severity and is considered to be a serious deterioration to health of the patient; it was probably related to the embotrap iii device and to the primary index procedure.The event did not require additional treatment.The patient outcome was noted to be ¿recovered / resolved¿ with the end date value of (b)(6) 2023.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the modified information received on 01-aug-2023.[additional information]: on 01-aug-2023, modified information was received.The adverse event term of ¿periprocedural hemorrhage¿ was updated to ¿hemorrhage of the left basal ganglia.¿ the severity of the event was updated from moderate to mild.This is one of 2 products involved with the reported complaint.The associated manufacturer report numbers are: 3011370111-2023-00074 and 3008114965-2023-00454.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
PROWLER SELECT PLUS 170/15 CM
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key17241111
Report Number3008114965-2023-00454
Device Sequence Number17342397
Product Code KRA
UDI-Device Identifier10886704028895
UDI-Public10886704028895
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K021591
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Model Number606-S272X
Device Catalogue Number606S272X
Device Lot Number30561949
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/02/2023
Supplement Date Received by Manufacturer08/01/2023
Initial Report FDA Received Date06/30/2023
Supplement Report FDA Received Date08/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AXS CATALYST® 6 DISTAL ACCESS CATHETER (STRYKER); EMBOTRAP III 5 MM X 22 MM; FLOWGATE2¿ BALLOON GUIDE CATHETER (STRYKER)
Outcome Attributed to Adverse Event Life Threatening;
Patient Age60 YR
Patient SexFemale